MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX HYBRID QUICK TURN INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US REFLEX HYBRID QUICK TURN INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48511820B
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the inner shaft threads of a reflex hybrid quick turn insertion driver became disconnected from the rest of the tool.The threads remain lodged inside the screw.Surgery was successfully completed with a 3 minute delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual inspection confirmed that tip of the screwdriver is fractured and remain lodged inside the screw.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.It was reported that the implantation angle was not difficult, no complex maneuver nor excessive force was used, the screw was self drilling and no tools were used to prepare screw hole, all in one guide was not used, the customer did not report bending the plate, bone quality is unknown.Per the surgical technique, while rare, intraoperative fracture or breakage of instruments can occur.Instruments which have experienced extensive use or extensive force are more susceptible to fracture depending on the operative precaution, number of procedures, disposal attention.Instruments must be examined for wear or damage prior to surgery and after sterilization.The root cause of the reported event is normal wear due to device age.
 
Event or Problem Description
It was reported that during screw insertion the threads of the inner shaft of a reflex hybrid quick turn insertion driver fractured off and remained lodged inside a screw.The screw was then removed from the plate.The procedure was completed successfully with a 3 minute surgical delay.No adverse consequences or medical intervention were reported.

Brand Name
REFLEX HYBRID QUICK TURN INNER SHAFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key12037292
Report Number0009617544-2021-00109
Device Sequence Number11136084
Product Code LXH
UDI-Device Identifier07613327277012
UDI-Public07613327277012
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48511820B
Device Catalogue Number48511820B
Device Lot Number120676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1